CSN Login
Members Online: 5

Anyone here do FEC/FAC chemo? How about Neulesta side effects? Feeling anxious - please share!

dbhadra's picture
dbhadra
Posts: 344
Joined: Jan 2011

Hi all:

I;m counting down to my last of 12 weeks of Taxol - 5 more to go, yeah!- and scheduled to start FEC for 4 treatments, 3 week cycles, on April 1. I may or may not get Neulesta shots with it, discussing with my oncologist this week.

Any experiences with FEC/FAC? How are the side effects? It doesn;t seem too common; I;m getting it under the care of Dr. Christofenneli at Fox Chase Cancer Center since I'm IBC.

I know many of us have had Neulesta with TAC - how about Neulesta side effects?

I've been feeling quite well so far with the Taxol - in fact next week we are cutting the steriods in half since I gained 7 pounds in 7 weeks of treatment - gggrrrr....and have lots of energy (up at 6 am baking bread this morning). I love having the energy but don;t love gaining the weight...so we're trying that adjustment and if I get too many side effects I;ll go back to full dose and buy some bigger pants!

I'm a little anxious about the FEC/Neulesta as I've heard scary stories about both...anyone want to share their experience?

Thanks!
Laura

CR1954's picture
CR1954
Posts: 1392
Joined: Jul 2008

Hi Laura! I honestly am not sure what chemo combo that is...FEC/FAC. I have however, had Neulastin injections. Eight of them.

The only real side effect that I had from that was bone pain in my legs, starting about 36 hours after the injection.

I know that others here have had different and varied side effects from it and I'm sure that they will chime in. All in all though, it wasn't bad for me...well, relatively speaking..lol!

Hugs,
CR

MAJW
Posts: 2515
Joined: May 2009

I had this after each chemo..I do believe it helped greatly in keeping my white blood cell count WAY UP and prevented me from getting any type of infection...the first one kicked my butt, muscle spasms and bone pain....that's the only time it did this...the rest did not have this effect..It was well worth it..
I wish you the best and I am with you in "the count down!"

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

Like the others, I had the bone pain and muscle aches--sort of like a really bad flu. They only lasted a couple of days and I used Ibuprophen. In my opinion, it was very worth taking. I got it after the first 5 rounds of TAC and my counts did so well that my onc. said let's try not getting the Neulasta after the last round--wound up in the hospital for 5 days with a neutropenic fever--not good. So, for me, getting the Neulasta was very beneficial.

Good luck with your treatment.

Hugs, Renee

Hippiechick58's picture
Hippiechick58
Posts: 320
Joined: Feb 2011

Neulasta kicks my butt every time! I just had injection # 7 of 8 total and boy am I looking forward to being done with this. I usually end up in bed for 4 or 5 days after injection. I take Celebrex and Oxycodone and it does help somewhat. I can imagine what the pain would be like without them!!

Remember, everyone is different so your experience might be quite different than mine (I hope)

Hang in there. You can do this.
Dianne

K T Le
Posts: 2
Joined: Aug 2013

Just had my second chemo tx,TC, and my second Neulasta shot. Had no problems with either the first time, but today, I am experiencing so much pain. All the meds I was given were in reference to nausea. Did your doctor prescribe Celebrex right off the bat, or did you try Ibuprofen or Extra Strength Tylenol first? I'm assuming the combo of Celebrex and Neulasta are okay?? Since chemo's effecting all my organs, I don't want to do anything additional to make things worse. Thanks for any input you can provide. 

Rague
Posts: 3339
Joined: Aug 2009

For ME - Neulasta was easy - no pain at all. All it did to me was 2 hrs, almost to minute, after injection I went to sleep for 2 hrs. Tht defiinately isn't true for all but it was for ME.

Susan

Dee's picture
Dee
Posts: 40
Joined: Jan 2011

hi ya

Im getting almost the opposite to you!I start on Tuesday with 3 rounds FEC 3 weekly followed by 9, weekly Taxol...so as as right now dont have a lot of advice but I will let you know how I get on with FEC next Tuesday!!!

I also asked about the FEC and there are quite a few woman who have been through this type...Im sure they will send their wisdom,love and thoughts :)

Dee

Double Whammy's picture
Double Whammy
Posts: 2321
Joined: Jun 2010

I did feel like I had a mild flu about days 4-6, but it was the same the first 2 cycles of chemo (Taxotere and Cytoxin) without Neulasta and the last 2 with Neulasta. I dreaded the potential side effects, but really didn't have any. Now, I had every side effect imaginable and then some from the Taxotere . . .

We're all different.

Suzanne

dbhadra's picture
dbhadra
Posts: 344
Joined: Jan 2011

Did you do well with it? Any side effects? Did you get the Neulesta shot afterwards? How was it?

Laura

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

I had a different chemo cocktail but did have the Neulasta shots. Six of them! I had only mild pain but slept most of the weekend. It's doable so hang in there.
{{hugs}} Char

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

I'm IBC too. And Dr. C is well respected in the IBC world, so you're in good hands. My cocktail was TAC, 6 rounds, with neupogin instead of neulasta. So I can't speak specifically to your cocktail.

But, my overall advice with side effects is talk with everyone if you're having trouble with them. By everyone I mean the nurses, oncologists, medical assistant, pharmacist, etc. Each of these professionals look at your case from a slightly different viewpoint and have learned different things in their day to day experiences.

For example, I learned from the pharmacist that claritin is recommended by the manufacturer for the bone pain associated with neupogin (I think neulasta too), my oncologist didn't know about that. The claratin worked, I didn't have to take viocodin, and my oncologist learned something.

I would also recommend that you get the specific names of the FEC/FAC and look them up. There are several very good sites that discuss the side effects of chemo drugs...sorry they're not coming to mind right now.

Also, if you do have trouble with a side effect, come back and ask here. Even if we haven't had your specific cocktail, we'll do our best to help you.

If the anxiety gets really bad, ask Dr. C for something to help with that. My onc prescribed atavan, told me to take it the night before and the morning of my first treatment, as needed after that.

Finally, know that you are strong enough to get through this. Just breathe and take one step at a time.

Hugs,

Linda

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network